Skip to main content
eScholarship
Open Access Publications from the University of California

Dermatology Online Journal

Dermatology Online Journal bannerUC Davis

Multiple labial melanotic macules occurring after topical application of calcineurin inhibitors

  • Author(s): Shi, Vivian Y;
  • Joo, Jayne S;
  • Sharon, Victoria R
  • et al.
Abstract

Topical calcineurin inhibitors are widely used to treat inflammatory dermatoses for their steroid-sparing advantage. Herein, we report a patient with chronic lip dermatitis who developed multiple labial melanotic macules after application of tacrolimus 0.1% ointment and pimecrolimus 1% cream. Prior and current reports raise concerns for potential development of pigmented lesions associated with topical calcineurin inhibitor use. These reports highlight the need for careful risk-benefit assessment when prescribing topical calcineurin inhibitors for inflammatory dermatoses, especially when used on sun-exposed sites.

Main Content
For improved accessibility of PDF content, download the file to your device.
Current View